Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 184, NWS New Orleans, LA

July 17, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jul 17, 2021, 8:31 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Jul 17, 2021, 7:00 PM CDT. It was in force for 38 min.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 8:31 AM CDT (13:31 UTC)
In effect from
Jul 17, 2021, 7:00 PM CDT
Expired
Jul 17, 2021, 7:38 PM CDT
In force
38 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 5.01 ft at Jul 17, 2021, 3:00 PM CDT.

actionminormoderate51007/1707/1807/19
Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

010 
WGUS44 KLIX 171331
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
831 AM CDT Sat Jul 17 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

For the Bogue Falaya...including Camp Covington, Boston St in 
Covington...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-180745-
/O.NEW.KLIX.FL.W.0184.210718T0000Z-210718T2000Z/
/CVEL1.1.ER.210718T0000Z.210718T0600Z.210718T1400Z.NO/
831 AM CDT Sat Jul 17 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Falaya River At Boston St in Covington.
* From this evening to tomorrow afternoon.
* At 7:30 AM CDT Saturday the stage was 4.1 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 6.5 feet just after midnight tonight. It 
  will then fall below flood stage late tomorrow morning.
* Impact...At 6.0 feet, The river will leave its banks under the 
  Boston Street Bridge and begin to flood the Bogue Falaya Towers 
  property.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

TD
1 follow-up statement
713 
WGUS84 KLIX 180038
FLSLIX

Flood Statement
National Weather Service New Orleans LA
738 PM CDT Sat Jul 17 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

LAC103-180145-
/O.CAN.KLIX.FL.W.0184.000000T0000Z-210718T0038Z/
/CVEL1.1.ER.210718T0000Z.210718T0600Z.210718T1400Z.NO/
738 PM CDT Sat Jul 17 2021

...The Flood Warning for the Bogue Falaya River At Boston St in 
Covington has been cancelled...

The Flood Warning is cancelled for
  the Bogue Falaya River At Boston St in Covington.
* At 7:30 AM CDT Saturday the stage was 4.1 feet.
* Flood stage is 6.0 feet.
* Forecast...The river crested below flood stage and is expected to 
  continue to fall to 2.4 feet around Tuesday, July 20th.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

BL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 17, 3:27 AM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jul 17, 3:27 AM CDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
327 AM CDT Sat Jul 17 2021

.SYNOPSIS...

At the surface, the Bermuda high remains in place, stretching
westward along the northern Gulf Coast. Aloft, weak troughing
extended from Lake Michigan southward into Louisiana. Low level
onshore flow continues to keep moisture levels high across the
area, with the 00z LIX sounding remaining above 2 inches of
precipitable water. Away from direct marine influences, early
morning temperatures are generally in the mid 70s. A few showers
were noted along the coast and over the coastal waters, with areal
coverage likely to increase as we get closer to sunrise.

&&

.SHORT TERM (through Monday night)...

The weak troughing over the area isn't going anywhere anytime
soon, at least not in the short term. Convective temperatures are
expected to remain in the upper 80s to around 90 through Monday,
which we've generally been reaching around midday. Precipitable
water values will remain in the 2.0-2.3 inch range for the most
part. In addition, lake and sea breeze boundaries could help
focus convective development.

All of this adds up to daily rounds of numerous showers and
scattered thunderstorms, with an emphasis on the afternoon hours.
With the weak wind fields in place, cell movement will be rather
slow, probably 10 mph at best. While areal average rain amounts on
any day are likely to remain under an inch, highly efficient
rainfall processes with the strongest storms will produce spot
totals considerably higher than that, which will have to potential
to produce street flooding in a few spots.

Will not drift far from forecast temperature guidance, considering
the convective temperatures each day. A few locations may fall
short of those readings, depending on the timing of convective
development. 35

&&

.LONG TERM (Tuesday and beyond)...

On Tuesday, models indicate that the base of the trough that digs
across the Appalachian Mountains early in the week will pinch off and
drift westward into Texas. As it does so, a broad low will be trying
to develop. This will only continue to enhance shower and
thunderstorm development across the forecast area. GFS shows that
PW's will be hovering right below the average max for this time year
(2.45"). Know that, expect a near 100% coverage as well as the
chance for heavy rainfall. Also, convective initiation will likely
begin early in the morning, if not really already ongoing (in weaker
fashion) during the overnight to morning timeframe. Rainfall totals
upwards of 4+ inches will be likely at a half dozen or so locations.

Wednesday looks pretty much the same.

The remainder of the week could be turning back to more typical
summertime pattern of 20-40% coverage and less of a widespread
heavy rain threat. Medium range models are starting to show
solutions where upper level ridge develops and centers itself in
the midsection of the country. Don't believe this pattern has
setup yet this summer...its about time.

MEFFER

&&

.AVIATION...

VFR conditions have developed across most of the local area, but a
few areas could see some lower conditions. At present, KBTR
experiencing LIFR conditions. Additionally, KMCB could also see
LIFR for a few hours due to low CIGS and patchy fog. Any
restrictions should improve to at least MVFR by 14-15z. A repeat
of scattered to numerous SHRA/TS will impact most TAF airports
again today, with most storms dissipating prior to 02z Sunday.

MEFFER/35

&&

.MARINE...

Outside of the typical risk of thunderstorms and isolated
waterspouts each day, very benign conditions are expected over the
coastal waters through early next week. The thunderstorm and
waterspout risk will be most pronounced in the morning hours with
convective development easing by the afternoon as a seabreeze
pattern takes hold each day. A broad ridge of high pressure will
extend from the eastern Gulf across the coastal waters, and this
will keep a prevailing onshore flow of around 10 knots in place
through the period. Seas will generally remain at 3 feet or less.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  88  72  87  72 /  70  30  90  50
BTR  89  74  90  74 /  80  40  90  30
ASD  89  74  90  74 /  80  30  80  30
MSY  90  78  90  78 /  80  20  80  30
GPT  88  76  88  75 /  70  30  70  40
PQL  88  74  88  74 /  70  20  70  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 11:51 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans54 min
Jul 17, 1:01 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard119 min
Jul 17, 2:58 PM CDTSpecial Weather StatementLIXPointe Coupee47 min
Jul 17, 3:00 PM CDTSpecial Weather StatementLIXLivingston45 min
Jul 17, 3:02 PM CDTSpecial Weather StatementLIXAssumption28 min
Jul 17, 3:12 PM CDTSpecial Weather StatementLIXAscension33 min
Jul 17, 3:41 PM CDTSpecial Weather StatementLIXEast Baton Rouge34 min
Jul 17, 3:52 PM CDTSpecial Weather StatementLIXAscension38 min
Jul 17, 4:38 PM CDTSpecial Weather StatementLIXTangipahoa37 min
Jul 17, 5:28 PM CDTSpecial Weather StatementLIXWashington47 min

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.